Jump to content

canadiangirl08

Member Since 14 Aug 2013
Offline Last Active Jul 07 2014 07:00 PM

Topics I've Started

Worried!

19 October 2013 - 04:18 PM

Hi everyone,

 

Just looking for some support.  I am now 32 days into my third round of Accutane and my face is still completely broken out.  I break out with probably 10 inflamed pimples at a time (no cysts) and they cycle through so fast.  I can see a tiny dot in the morning and at the end of the day it's a full-blown pustule.  Is this still just the IB?  This consistent breaking out started around the second week.  I'm really discouraged and worried that this isn't going to work.  I've had two previous courses work wonderfully for me and keep me clear for around 2 years in between each time.  Unfortunately my skin doesn't respond to any other treatments, and this is the only thing that has worked for me.  I just don't remember such a bad IB either of my other times.  It seems that every time a pimple goes away, another one comes up right beside it- always recurring in the same spots.  I weigh 115 lbs and am on 40 mg/day.  I was on 40 mg/day for my last course and was completely clear and healed by three months when I came off it.  Does anyone have any advice or experience?  Reassurance?  I am really afraid this won't work for me again- does that ever happen?

 

Thanks!


Does Accutane Work Faster Each Time?

08 October 2013 - 04:00 PM

Hi everyone,

 

I was just wondering if anyone who has been on multiple courses of Accutane would have any input for my question.

 

Does anyone know if Accutane tends to work faster for each subsequent course?  I know that I didn't start seeing improvement until my dose was upped in month 4 on my first course, and on my second course I was cleared and done-with in three months.  I am now on my third course, and am definitely breaking out a tonne, but wondering if this is all just happening faster, and will go on to clear up quickly?  I have been on this course for three weeks now.  I don't exactly remember all my IBs and how long they lasted for my other two courses.

 

My doctor says you tend to respond quicker the second/third time since your body is 'primed', and has been exposed to the drug before.

 

Any ideas or positive encouragement that this will all work again? :)  I don't know why, but I just have this irrational fear that Accutane just suddenly won't work anymore on this third course, I will just stop responding to it, and I'll be stuck with acne forever....!  I responded so extremely well each time  before, and was clear longer in between each course.  I am also remembering this time to take it with food.  I wasn't as great with that each of my other courses, but it still worked fine.

 

Thanks!

 


Accutane Ib?

03 October 2013 - 09:00 AM

Hi everyone,

 

I was just looking to vent/have some questions answered. 

 

I am on my third course of Accutane, at 40mg/day (I weigh 52 kg) and am 17 days into the course.  The first time I took Accutane my acne was much more localized to my cheeks, and very concentrated.  I do not remember an initial breakout that time, but I do remember it didn't start to clear until the third/fourth month.  The second time I took it, I remember a small initial breakout that I could tell was the Accutane working, but it didn't blow up too much, and I was completely clear/healed up in just under three months.  This time though, I am really hoping this is the initial breakout, because everything is literally coming out over night!  I am starting to get dry (lips and skin after washing), and some are beginning to dry up/flake off.  I have just never seen this much acne come out of my face at once- this can't just be a coincidence right?  It has to be the drug?  I can see every little clogged pore coming out into a pimple.  I have been really good about not popping/picking, unless it is fully white and done properly. 

 

Basically I am just wondering if anyone has had any similar experiences, and looking for reassurance that it WILL work again this time!!  I am worried!  I am hoping that since everything is coming out so fast, it will heal up and be gone just as fast.  My doctor says that since I have taken it before, my body is "primed" and will respond quicker.  Does this sound/look like the IB?

 

 

Thanks!

 


Accutane And Twitching?

01 October 2013 - 04:18 PM

Hi everyone,

 

I am new to Acne.org, and just looking for some input.  This is my third time on Accutane.  I took one round when I was 15, one when I was 17, and one now (I am 20).  Each time, I had a great response with excellent results, even though the acne has returned again.  I have moderate, persistent acne, and my doctor is great about prescribing Accutane- he sees the potential for scarring, so is not afraid to prescribe multiple courses.  None of my previous courses resulted in any significant side effects.  My blood tests were excellent, and I did not have any real issues other than dryness.

 

I am now 15 days into my third course (40mg/day), and I am not sure if it is just coincidence, and I am just making something out of nothing (I do tend to be a worrier...).  Since about the 5th day or so, I have had eyelid twitching.  It is in my left lower eyelid, and I have had this a few times before in my life- eventually it just disappears.  However, it is still going on, and I have been feeling twitches in other parts of my body too, like the upper part of my left eye, my other eye, random places on the face, legs, arms, and torso.  They are just quick muscle twitches that everyone has, but I have become very in-tuned to them now. 

 

Other than that, no eye pain, infection, blurry vision, headaches, dizziness.  Eyes are a little dry overall- difficulty wearing contacts.

 

Has anyone else had a similar experience, or have any thoughts?

 

Thanks very much!


Considering Regimen

14 August 2013 - 04:17 PM

Hi everyone!

 

I'm a new member to this site, but I have come here for advice and tips for many years. 

 

A little history about my skin:

 

I am a 20 year old female and have had acne since I was about 12.  It was the worst when I was about 16 (moderate, not cystic, but VERY stubborn), and after trying everything (birth control, over the counter, antibiotics, light therapy...etc.), I was put on a course of Accutane.  This cleared my skin completely, and I had no trouble tolerating it and no side effects.  Once I started university, my acne came back (slightly milder) and I was put on a second course of Accutane, which again, worked beautifully.  Since then, my skin has been off and on.  I have kept it under control using a variety of different regimens, and had a lot of success with Clinique's Acne Solutions three-step all of last year (up until this May- the beginning of my summer).  During the summer, I work outside and sweat, and my acne worsens.  This happened last summer as well, but when I went back to university and used Clinique, I stayed really clear all year.  However, this summer it seems to be worsening again.  It tends to go through cycles, and it will clear up well for a while, then breakout, and cycle along. At this point, I would say it is mild-moderate, which is 'bad' for me (worst it has been in a year or so).  I have many little bumps/clogged pores, and some regular pimples. 

 

I went on a vacation last week and did not have my normal facial cleanser and I had to use hotel soap (ahhh) and a travel-sized Clinique lotion that was not non-comedogenic (dramatically different moisturizer)....this is the first time in years I have used something that does not say "non-comedogenic" so I'm really thinking that had something to do with this breakout, since normally I don't get those tiny clogged bumps everywhere.  I have just switched to the really gentle "Simple" skincare line, and use tea tree oil as a spot treatment and as part of my toner.  I am really wondering though if this doesn't work, would it be beneficial to try the Regimen even if my acne is mostly small clogged pores and light-moderate?  I have used BP in the past but never exactly the way it is described by Dan.   

 

If anyone has any suggestions or tips, please let me know!  I am so tired of having my skin go in cycles- for a while I think it's all better and I've never been happier, but then it just comes back- so frustrating:(  This has been 8 years too long!!  I have definitely suffered psychological distress from this, and can relate to many people on this website. 

 

Thanks so much!